Hail, Mohave
- When
- April 25, 9:02 PM MST to 9:05 PM MST
- Where
- Mohave County, 2.43 mi NE of Walapai
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.379, -113.856
A potent spring storm system brought strong winds and thunderstorms to much of the Mojave Desert.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
A potent spring storm system brought strong winds and thunderstorms to much of the Mojave Desert.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 25, 8:40 PM MST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 PM PDT SAT APR 25 2015 .SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED MAINLY ACROSS MOHAVE COUNTY TONIGHT. VERY STRONG WINDS ACROSS THE WESTERN MOJAVE DESERT WILL BE SUBSIDING OVERNIGHT. GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION SUNDAY WITH IMPROVING CONDITIONS AND A WARMING TREND COMMENCING DURING THE WORKWEEK. && .UPDATE...A POTENT SHORT WAVE AND ITS ASSOCIATED COLD FRONT HAVE RESULTED IN QUITE AN ACTIVE AFTERNOON WEATHERWISE ACROSS THE REGION. WIDESPREAD RAINFALL WAS OBSERVED ACROSS MUCH OF SOUTHERN NEVADA INCLUDING THE LAS VEGAS METRO WHERE WIDESPREAD RAINFALL AMOUNTS BETWEEN 0.15 AND 0.35 WERE COMMON. THE OFFICIAL MEASUREMENT AT MCCARRAN OF 0.26 INCHES SHATTERED THE PREVIOUS RECORD OF 0.07 FOR THE DATE AND EXCEEDED THE NORMAL APRIL RAINFALL FOR THE ENTIRE MONTH. ACTIVITY IS NOW PUSHING INTO MOHAVE COUNTY AND SHOULD EXIT OUR EASTERN BORDERS LATE TONIGHT. WINDS ACROSS THE WESTERN MOJAVE DESERT HAVE EASED CONSIDERABLY WITH MUCH LIGHTER WINDS OBSERVED IN THE PAST COUPLE HOURS AT DAGGETT AND BICYCLE LAKE. SHOULD BE ABLE TO ALLOW THE WIND HEADLINES TO EXPIRE ON SCHEDULE IF NOT A LITTLE EARLY. IVE MADE SOME MINOR ADJUSTMENTS TO THE POP FORECAST OVERNIGHT TO ACCOUNT FOR CURRENT TRENDS AS WELL AS ADJUST CLOUD COVER. OTHERWISE THE FORECAST IS IN GOOD SHAPE. -OUTLER- && .SHORT TERM...THROUGH SUNDAY NIGHT. BROKEN LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT FROM DEATH VALLEY N.P - BEATTY - NORTHEAST OF RACHEL IN LINCOLN COUNTY. THIS FRONT IS ASSOCIATED WITH A POTENT SHORTWAVE TROUGH DIGGING INTO THE SOUTHERN GREAT BASIN/MOJAVE DESERT THIS AFTERNOON. LATEST HRRR SHOWS THIS BAND HOLDING TOGETHER AS IT CONTINUES TO MOVE SOUTHEAST AROUND 20-25 MPH. THAT WOULD PLACE THE LINE THROUGH THE PAHRUMP VALLEY BETWEEN 4-6 PM AND THE LAS VEGAS VALLEY BETWEEN 5 AND 7 PM. NORTHERN SEGMENT OF THE LINE WILL CONTINUE EAST ACROSS LINCOLN COUNTY WITH THE LINE FORECAST TO CLEAR LINCOLN COUNTY BETWEEN 6-7 PM. PRECIPITATION WILL BE LAST TO CLEAR THE LAKE MEAD NRA AND MOHAVE COUNTY WHICH WON'T OCCUR UNTIL AFTER MIDNIGHT. THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH, SMALL HAIL AND BRIEF HEAVY RAIN. HIGH WIND WARNING PANNING OUT IN THE THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AS WE HAVE SEEN WIND GUSTS AT FORT IRWIN AND BARSTOW-DAGGETT IN EXCESS OF 60 MPH. WILL KEEP HIGH WIND WARNING AND WIND ADVISORY POSTED UNTIL 11 PM PDT. AN UPPER LOW WILL FORM OVER NEW MEXICO SUNDAY KEEPING THE REGION UNDER A COOL NORTH FLOW. IN ADDITION TO THE THOSE WIND PRODUCTS ALREADY OUT ADDED A WIND ADVISORY FOR POST FRONTAL NORTHWEST WINDS FOR ESMERALDA/CENTRAL NYE COUNTIES THROUGH SUNDAY AFTERNOON. ALSO, DECIDED TO ISSUE A LAKE WIND ADVISORY FOR THE LAKE MEAD NRA SOUTHWARD TO LAKE HAVASU. CAN NOT RULE OUT AN ISOLATED SHOWER OVER NORTHERN MOHAVE COUNTY WITHIN AN AREA OF WRAP AROUND MOISTURE. .LONG TERM...MONDAY THROUGH FRIDAY. ANY LINGERING SHOWERS WOULD BE OVER EXTREME EASTERN LINCOLN COUNTY AND EASTERN MOHAVE COUNTY EARLY BEFORE DRY CONDITIONS SET IN. EXPECT GUSTY NORTH WINDS OF 20-30 MPH ACROSS MUCH OF THE AREA, WITH HIGHER WIND SPEEDS LIKELY ALONG THE COLORADO RIVER VALLEY. WILL KEEP AN EYE ON THE POTENTIAL FOR A WIND HEADLINE FOR THE RIVER ZONES. BREEZY NORTH WINDS WILL LINGER INTO MONDAY, YET LIGHTER THAN SUNDAY. STRONGEST GUSTS WILL REMAIN ALONG THE COLORADO RIVER VALLEY. WINDS WILL BE WEAKER AND TREND TOWARD TYPICAL DIURNAL DIRECTIONS TUESDAY AND WEDNESDAY AS HIGH PRESSURE FULLY TAKES CONTROL. TEMPERATURES WILL ALSO TREND MUCH WARMER THROUGH THE WEEK, WITH AFTERNOON HIGHS CLIMBING ROUGHLY 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK. THERE REMAINS SOME DIFFERENCE IN STRENGTH AND TIMING, BUT MODELS CONTINUE TO INDICATE A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST /PERHAPS NORTHERN CALIFORNIA/ LATE THURSDAY THROUGH FRIDAY. SOME BREEZY SOUTHWEST WINDS ARE POSSIBLE THURSDAY AFTERNOON AND AGAIN FRIDAY. BREEZY CONDITIONS MAY LAST INTO THE WEEKEND, AS SOME WEAK TROUGHING LINGERS ACROSS THE GREAT BASIN. FOR NOW, IT APPEARS ANY MOISTURE WITH THIS TROUGH IS EXTREMELY LIMITED AND SHOULD STAY NORTH OF THE FORECAST AREA. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS NEARING THE PAHRUMP VALLEY WILL CONTINUE TO DEVELOP EAST TOWARD THE LAS VEGAS VALLEY AFTER 4 PM. SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND THE LAS VEGAS VALLEY IMPACTING ALL CORRIDORS THROUGH ABOUT 7 PM THIS EVENING. THE WIND DIRECTION WILL GET DIFFICULT TO FORECAST WITH NEAR BY STORMS SO OPTED FOR A VARIABLE GROUPING IN THE TAF. SOME BLOWING DUST COULD ALSO BRING A REDUCTION IN THE VISIBILITY. NOT CONFIDENT ENOUGH AT THIS TIME TO MENTION THE LOWER VISIBILITY. AFTER THE STORMS CLEAR WINDS SHOULD SETTLE INTO A WESTERLY DIRECTION BEFORE GOING MORE NORTHWESTERLY LATE TONIGHT THROUGH SUNDAY. .FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...UNSETTLED WEATHER EXPECTED ACROSS THE REGION THIS EVENING WITH STRONG AND GUSTY WEST-SOUTHWEST WINDS EXPECTED ACROSS THE MOJAVE DESERT EASTWARD INTO NORTHWEST ARIZONA. WINDS OF 20 TO 30 KTS WITH GUSTS TO 40 EXPECTED WITH EVEN STRONGER WINDS IN THE KDAG AREA AND FAR WESTERN MOJAVE DESERT WHERE GUSTS WILL EXCEED 50KTS. AREAS OF BLOWING DUST LIKELY WITH DANGEROUS CROSSWINDS ON NORTH- SOUTH ORIENTED RUNWAYS. FURTHER NORTH WIDESPREAD SHOWERS AND TSTORMS LIKELY ACROSS THE SOUTHERN GREAT BASIN MAINLY NORTH OF I-15 THROUGH 00Z. SHOWERS EXPAND ACROSS NORTHWEST ARIZONA AND FAR SOUTHERN NEVADA AFTER 00Z AS A COLD FRONT MOVES THROUGH AND WINDS SHIFT TO THE NORTHWEST. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...STACHELSKI LONG TERM...PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM DUST STORM 2 SSW AMARGOSA VALLEY ( 36.54N 116.48W
04/25/2015 NYE NV TRAINED SPOTTER
A SPOTTER REPORTED BLOWING DUST TRIGGERED BY A
THUNDERSTORM REDUCED VISIBILITY TO A QUARTER OF A MILE IN
AMARGOSA VALLEY. WINDS WERE ALSO ESTIMATED AT 40 MPH.
&&
STACHELSKISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT SAT APR 25 2015 CAZ522-NVZ017-260045- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 334 PM PDT SAT APR 25 2015 ...THUNDERSTORMS AND BLOWING DUST MOVING EAST ACROSS THE AREA... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST SOUTHEAST AROUND 20 MPH THIS AFTERNOON ACROSS SOUTHERN NYE AND SOUTHEAST INYO COUNTIES. AT THE PRESENT THIS AREA WAS JUST EAST OF AMARGOSA VALLEY AND DEATH VALLEY JUNCTION. AS THIS ACTIVITY PASSED THROUGH AMARGOSA VALLEY THE WIND WAS STRONG ENOUGH TO LOFT DUST THAT REDUCED VISIBILITY TO A QUARTER OF A MILE. AS THIS ACTIVITY MOVES EAST SOUTHEAST THROUGH 530 PM TOWARD PAHRUMP...SHOSHONE AND TECOPA IT WILL BRING THE POTENTIAL FOR WIND GUSTS OF 30 TO 40 MPH AND LOCALLY AS HIGH AS 50 MPH ALONG WITH AREAS OF BLOWING DUST THAT COULD LOWER VISIBILITY BELOW A MILE. BE ALERT FOR SUDDEN REDUCTIONS IN VISIBILITY IF TRAVELING ACROSS SOUTHERN NYE AND SOUTHEAST INYO COUNTIES DUE TO DUST. IF YOU ENCOUNTER BLOWING DUST...SLOW DOWN AND IF YOU CONTINUE TO TRAVEL USE YOUR HEADLIGHTS. STACHELSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 3 WNW PAHRUMP 36.22N 116.04W
04/25/2015 M0.25 INCH NYE NV TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED ON BASIN AVENUE NEAR THE
PAHRUMP SENIOR CENTER.
&&
STACHELSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 W PAHRUMP W7LAS 36.12N 115.95W
04/25/2015 M0.50 INCH NYE NV TRAINED SPOTTER
HAIL UP TO DIME SIZE WAS REPORTED IN PAHRUMP.
&&
STACHELSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
427 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
04/25/2015 M64.00 MPH SAN BERNARDINO CA ASOS
0344 PM FLASH FLOOD 23 W SHOSHONE 35.92N 116.68W
04/25/2015 INYO CA PARK/FOREST SRVC
THE NATIONAL PARK SERVICE REPORTED HIGHWAY 178 WAS CLOSED
SOUTH OF BADWATER BASIN DUE TO FLASH FLOODING INCLUDING
MUD AND DEBRIS WASHING ONTO THE ROAD.
0419 PM TSTM WND GST 4 SE PAHRUMP 36.16N 115.94W
04/25/2015 M57.00 MPH NYE NV TRAINED SPOTTER
&&
STACHELSKIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL LAS VEGAS DOWNTOWN 36.17N 115.15W
04/25/2015 E0.25 INCH CLARK NV PUBLIC
&&
STACHELSKIThe Las Vegas radar (KESX), 100 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565894.